Vaccines and their Adverse Effects
Vaccines have side effects that range from very low risk of harm to potentially life threatening. This list is a summary of a few recent reviews and studies, investigating the side effects that have been linked to vaccinations.
- A study from the Vaccine Adverse Event Reporting System (VAERS) found that when the number of vaccinations for a child increased, so did the risk of hospitalisation and death. For example, mortality rate for 5-8 vaccine doses is approximately 5.5%. Hospitalisation was commonly seen after the ‘at-birth’ administration of the hepatitis B vaccine (1).
- From 1st June 2006 to 31st December 2008, 12,424 adverse reactions were recorded for the Gardasil vaccination in young women. This included 32 deaths (2).
- 75% of reported cases of thrombocytopenia between 1990 and 2008 were likely to be caused by a serious adverse reaction to vaccinations (3).
- A study showed statistically significant correlation between an increasing number of vaccines on infants before the age of 1 and an increase in infant mortality rates. In the United States, infants receive 26 vaccines before they are one year old (4).
- Mild side effects were reported in 6-7 year old children who were vaccinated with the Tdap vaccine for pertussis, diphtheria and tetanus, including redness, tenderness and fever (5).
Adverse reactions to vaccinations are an unspoken part of treatment that patients must be made aware of in order to make informed and educated decisions regarding their health. While their risks can be relatively harmless or extremely rare, more research and investigation must be continually conducted into vaccination safety, especially when in combination with other doses, or at different ages.
- SAGE Journals: Human & Experimental Toxicology. (2012). Relative trends in hospitalizations and mortality among infants by the number of vaccine doses and age, based on the Vaccine Adverse Event Reporting System (VAERS), 1990–2010. Retrieved from: http://journals.sagepub.com/doi/full/10.1177/0960327112440111
- Nepean Naturopathic Centre. (2013). Study finds more vaccines equate to increased hospitalisation and death. Retrieved from: https://nepeannaturopathic.com.au/vaccines-increase-adverse-reactions/
- (2010). Over 1000 confirmed cases of vaccine-induced thrombocytopenia were reported between 1990-2008. Retrieved from: http://www.greenmedinfo.com/article/over-1000-confirmed-cases-vaccine-induced-thrombocytopenia-were-reported
- (2011). There a highly statistically significant correlation between increasing number of vaccine doses and increased infant mortality rates. Retrieved from: http://www.greenmedinfo.com/article/there-highly-statistically-significant-correlation-between-increasing-number
- (2011). Adverse effects of tetanus toxoid, reduced diphtheria toxoid and acellular pertussis vaccine in 6- to 7-year old children. Retrieved from: http://www.greenmedinfo.com/article/adverse-effects-tetanus-toxoid-reduced-diphtheria-toxoid-and-acellular